All Issues

Volume 17, 2022

Volume 16, 2021

Volume 15, 2020

Volume 14, 2019

Volume 13, 2018

Volume 12, 2017

Volume 11, 2016

Volume 10, 2015

Volume 9, 2014

Volume 8, 2013

Volume 7, 2012

Volume 6, 2011

Volume 5, 2010

Volume 4, 2009

Volume 3, 2008

Volume 2, 2007

Volume 1, 2006

Networks and Heterogeneous Media

December 2021 , Volume 16 , Issue 4

Select all articles


Qualitative properties of mathematical model for data flow
Cory D. Hauck, Michael Herty and Giuseppe Visconti
2021, 16(4): 513-533 doi: 10.3934/nhm.2021015 +[Abstract](967) +[HTML](296) +[PDF](9210.31KB)

In this paper, properties of a recently proposed mathematical model for data flow in large-scale asynchronous computer systems are analyzed. In particular, the existence of special weak solutions based on propagating fronts is established. Qualitative properties of these solutions are investigated, both theoretically and numerically.

Rumor spreading dynamics with an online reservoir and its asymptotic stability
Sun-Ho Choi and Hyowon Seo
2021, 16(4): 535-552 doi: 10.3934/nhm.2021016 +[Abstract](1137) +[HTML](366) +[PDF](1039.55KB)

The spread of rumors is a phenomenon that has heavily impacted society for a long time. Recently, there has been a huge change in rumor dynamics, through the advent of the Internet. Today, online communication has become as common as using a phone. At present, getting information from the Internet does not require much effort or time. In this paper, the impact of the Internet on rumor spreading will be considered through a simple SIR type ordinary differential equation. Rumors spreading through the Internet are similar to the spread of infectious diseases through water and air. From these observations, we study a model with the additional principle that spreaders lose interest and stop spreading, based on the SIWR model. We derive the basic reproduction number for this model and demonstrate the existence and global stability of rumor-free and endemic equilibriums.

Bi-Continuous semigroups for flows on infinite networks
Christian Budde and Marjeta Kramar Fijavž
2021, 16(4): 553-567 doi: 10.3934/nhm.2021017 +[Abstract](1027) +[HTML](312) +[PDF](464.8KB)

We study transport processes on infinite metric graphs with non-constant velocities and matrix boundary conditions in the \begin{document}$ {\mathrm{L}}^{\infty} $\end{document}-setting. We apply the theory of bi-continuous operator semigroups to obtain well-posedness of the problem under different assumptions on the velocities and for general stochastic matrices appearing in the boundary conditions.

Well-posedness and approximate controllability of neutral network systems
Yassine El Gantouh and Said Hadd
2021, 16(4): 569-589 doi: 10.3934/nhm.2021018 +[Abstract](861) +[HTML](292) +[PDF](436.15KB)

In this paper, we study the concept of approximate controllability of retarded network systems of neutral type. On one hand, we reformulate such systems as free-delay boundary control systems on product spaces. On the other hand, we use the rich theory of infinite-dimensional linear systems to derive necessary and sufficient conditions for the approximate controllability. Moreover, we propose a rank condition for which we can easily verify the conditions of controllability. Our approach is mainly based on the feedback theory of regular linear systems in the Salamon-Weiss sense.

Convex and quasiconvex functions in metric graphs
Leandro M. Del Pezzo, Nicolás Frevenza and Julio D. Rossi
2021, 16(4): 591-607 doi: 10.3934/nhm.2021019 +[Abstract](1078) +[HTML](285) +[PDF](351.11KB)

We study convex and quasiconvex functions on a metric graph. Given a set of points in the metric graph, we consider the largest convex function below the prescribed datum. We characterize this largest convex function as the unique largest viscosity subsolution to a simple differential equation, \begin{document}$ u'' = 0 $\end{document} on the edges, plus nonlinear transmission conditions at the vertices. We also study the analogous problem for quasiconvex functions and obtain a characterization of the largest quasiconvex function that is below a given datum.

Reduction of a model for sodium exchanges in kidney nephron
Marta Marulli, Vuk Miliši$\grave{\rm{c}}$ and Nicolas Vauchelet
2021, 16(4): 609-636 doi: 10.3934/nhm.2021020 +[Abstract](857) +[HTML](290) +[PDF](571.81KB)

This work deals with a mathematical analysis of sodium's transport in a tubular architecture of a kidney nephron. The nephron is modelled by two counter-current tubules. Ionic exchange occurs at the interface between the tubules and the epithelium and between the epithelium and the surrounding environment (interstitium). From a mathematical point of view, this model consists of a 5\begin{document}$ \times $\end{document}5 semi-linear hyperbolic system. In literature similar models neglect the epithelial layers. In this paper, we show rigorously that such models may be obtained by assuming that the permeabilities between lumen and epithelium are large. We show that when these permeabilities grow, solutions of the 5\begin{document}$ \times $\end{document}5 system converge to those of a reduced 3\begin{document}$ \times $\end{document}3 system without epithelial layers. The problem is defined on a bounded spacial domain with initial and boundary data. In order to show convergence, we use \begin{document}$ {{{\rm{BV}}}} $\end{document} compactness, which leads to introduce initial layers and to handle carefully the presence of lateral boundaries. We then discretize both 5\begin{document}$ \times $\end{document}5 and 3\begin{document}$ \times $\end{document}3 systems, and show numerically the same asymptotic result, for a fixed meshsize.

2020 Impact Factor: 1.213
5 Year Impact Factor: 1.384
2020 CiteScore: 1.9




Email Alert

[Back to Top]